1. Our TMS drop-in chat is today (Saturday) from 3:00 PM - 4:00 PM Eastern U.S.(New York) Daylight Time. It's a great way to get quick and interactive peer support. JanAtheCPA is today's host. Click here for more info or just look for the red flag on the menu bar at 3pm Eastern (now US Daylight Time).
    Dismiss Notice
  2. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

How to come of antidepressants?

Discussion in 'General Discussion Subforum' started by kindle123, Sep 6, 2018.

  1. kindle123

    kindle123 Peer Supporter

    Hello everyone,

    In July being Dx with PN my doctor started me on Zoloft and Clonazepam, while it has helped with a lot of my symptoms and giving me more time/patience to deal with things I have gained exactly 10 pounds in 2 months I want to stop taking the AD’s but don’t know if I should stop cold turkey or wean off. Also if anyone was taking antidepressants during their TMS journey how did stop taking drugs effect your TMS?

    Thank you
     
  2. Time2be

    Time2be Well known member

    You should get of the clonazepam at first. It is addictive if taken for a longer period. You say that you have been diagnosed with PN. Often this is a diagnosis of exckusion and not based on evidence and pathological findings. You are yourself already thinking that it maybe TMS, I reckon. Maybe you should get a second opinion or a TMS doctor to check the diagnosis.
    About weaning off medications: you took these medications for only two months, I don’t think you need to take longer than two or three months to taper off. I used amitriptyline for one and a half year. I went from 50mg to 40, 30 and to 20 in four weeks. I stayed for two months at 20 and then for two months with only 10. And then I stopped taking it. I had no withdrawal whatsoever. I don’t think that you will experience any withdrawal problems. Good luck!
     
  3. kindle123

    kindle123 Peer Supporter

    Thank you for your reply. Glad to know that you were able to get off the drug even after prolonged use. I just really don’t want the weight gain and also don’t like the idea of antidepressants but I guess as Claire Weeks says one might need some help while recovery.
     
  4. Marinedad

    Marinedad Well known member

    I had the same problem ...I started to work out more ate more of a keto diet and drank water ..if they are calming you nervous system down then stay on them I also have PN
     
  5. Sofa

    Sofa Well known member

    I never liked the idea of SSRI's either. My own experience - they just made me jittery and feeling weird. I decided to ween off slowly but was glad I did.
    Clonazepam (or any benzodiazepine), in my opinion has value but only "as needed", and not often enough to become dependant. Once dependant, you will need them only to feel "normal", instead of relief.

    I am not a doctor and this is just my own experience! Good luck to you!

    P.S. - Don't cold turkey off of either of these.. If you can, just do a nice slow taper and you'll be all set. It's not wise to cold turkey off the clonazepam, and I'm not sure about the SSRI's. I wouldn't chance it though...
     
    Last edited: Sep 11, 2018
    MWsunin12 likes this.

Share This Page